The 24 hours of a day is divided into 2 time periods of 12 Hours each. These two time Periods are named as AM and PM which means Anti Meridiem and Post Meridiem respectively. Full Form of AM(Anti Meridiem) and PM(Post Meridiem) means before midday and post midday. The 12 hour time convention is mostly used in English speaking areas and former British colonies.
|12:00 (midnight)||0:00 (beginning of the day)|
|12:00 pm(Midnight)||24:00 (end of the day)|
In 12 Hour clock system to remove confusion, we use the AM and PM with time. For example, 5 AM is early in the morning and 5 PM is late in the afternoon. There are one more confusion i.e. 12 AM and 12 PM that’s why it is advised 12 noon instead of 12 PM and 12 midnight instead of 12 AM.
Most of the computers and operating systems use 24-hour notation. Although users activate the 12-hour notation form the time and date settings of their operating system. However, As we show in the table above AM represents the time from midnight to noon. (12:00 AM to 11:59 AM) and PM represents the time from noon to just before midnight. (12 PM to 11:59 PM).